MAUDE Adverse Event Report: B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT

B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT
Model Number 710200K
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2015012.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).It was not known if there may have been something with the blood lines that may have caused the foam in the venous chamber.There was no manipulation of the extracorporeal circuit shortly before the dialysis machine triggered the venous and arterial alarms.The saftey air detect (sad) alarm did not trigger.The customer trained technician confirmed the proper operation and function of the venous and arterial alarms and the proper operation of the safety air detect.The investigation is on-going at this time.A follow-up report will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: reported the machine was alarming at the end of a therapy with venous and arterial pressure alarms and air was noticed going to the patient.The user facility also stated the air looked like foam.The customer also stated it may be because of the bloodlines and clamps.The patient was sent to the emergency room as a precaution only.She was not exhibiting any signs or symptoms that warranted an emergency room visit.The patient was okay and was discharged the same day to return to the facility.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Exemption number e2015012.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).It was not known if there may have been something with the blood lines that may have caused the foam in the venous chamber.There was no manipulation of the extracorporeal circuit shortly before the dialysis machine triggered the venous and arterial alarms.The saftey air detect (sad) alarm did not trigger.The customer trained technician confirmed the proper operation and function of the venous and arterial alarms and the proper operation of the safety air detect (sad).The analysis of the trend data record showed that all self-tests during the preparation phase passed successfully.During therapy many blood-side pressure alarms occurred, mostly arterial pressure (pa) alarms occurred.One (1) venous pressure (pv) minimum alarm occurred because of the pa alarm.The pa alarms were caused mostly by a sudden decrease of arterial pressure.Such a sudden decrease might be caused by a high blood pump speed and/or if the vascular access attaches to the vessel wall.Since the pa was relatively low (-140 mmhg at therapy start and about -160 mmhg during therapy), and the blood flow was relatively high (400 ml/min), the alarms described by the customer are comprehensible.Finally, the therapy was discontinued and terminated by the user.The trend data does not show any sad alarms or air detected by the sad.This is plausible as it was described that the foam was detected right below the bubble catcher.The described area is located before the sad so that the described foam could not yet be detected.Based on the technical inspection of the machine, especially the sad, at the customer side and the result of the trend investigation, the machine worked as intended and had no malfunction.The sad is checked during preparation and monitored during the therapy.If the sad generates an error, the machine triggers an alarm and switches into the patient-safe mode.Since there was no malfunction of the dialog+ dialysis machine, no further actions will be taken.B.Braun will continue to investigate, trend, and monitor all complaints of this nature.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
DIALOG+® 
Common Device Name
HIGH PERMEABILIT
Manufacturer (Section D)
B. BRAUN AVITUM AG - MELSUNGEN
schwarzenberger weg 73-79
melsungen, D-342 12
GM  D-34212
MDR Report Key7306975
Report Number3002879653-2018-00002
Device Sequence Number13692580
Product Code KDI
UDI-Device Identifier04046963686338
UDI-Public(01)04046963686338
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
Report Date (Section F) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number710200K
Device Catalogue Number710500K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/13/2018
Event Location Outpatient Treatment Facility
Date Report to Manufacturer05/15/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA05/15/2018